Azimuthons: Spatially modulated vortex solitons

Anton S. Desyatnikov, Andrey A. Sukhorukov, Yuri S. Kivshar

Research output: Contribution to journalArticle

132 Citations (Scopus)

Abstract

We introduce a novel class of spatially localized self-trapped ringlike singular optical beams in nonlinear media, the so-called azimuthons, which appear due to a continuous azimuthal deformation of vortex solitons. We demonstrate that the azimuthons are characterized by two independent integer indices, the topological charge m and the number N of the intensity peaks along the ring. Each soliton family includes azimuthons with negative, positive, and zero angular velocity.

Original languageEnglish
Article number203904
JournalPhysical Review Letters
Volume95
Issue number20
DOIs
Publication statusPublished - Nov 11 2005
Externally publishedYes

Fingerprint

solitary waves
vortices
angular velocity
integers
rings

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Azimuthons : Spatially modulated vortex solitons. / Desyatnikov, Anton S.; Sukhorukov, Andrey A.; Kivshar, Yuri S.

In: Physical Review Letters, Vol. 95, No. 20, 203904, 11.11.2005.

Research output: Contribution to journalArticle

Desyatnikov, Anton S. ; Sukhorukov, Andrey A. ; Kivshar, Yuri S. / Azimuthons : Spatially modulated vortex solitons. In: Physical Review Letters. 2005 ; Vol. 95, No. 20.
@article{69380e90e16d4a4496bf298d1b595572,
title = "Azimuthons: Spatially modulated vortex solitons",
abstract = "We introduce a novel class of spatially localized self-trapped ringlike singular optical beams in nonlinear media, the so-called azimuthons, which appear due to a continuous azimuthal deformation of vortex solitons. We demonstrate that the azimuthons are characterized by two independent integer indices, the topological charge m and the number N of the intensity peaks along the ring. Each soliton family includes azimuthons with negative, positive, and zero angular velocity.",
author = "Desyatnikov, {Anton S.} and Sukhorukov, {Andrey A.} and Kivshar, {Yuri S.}",
year = "2005",
month = "11",
day = "11",
doi = "10.1103/PhysRevLett.95.203904",
language = "English",
volume = "95",
journal = "Physical Review Letters",
issn = "0031-9007",
publisher = "American Physical Society",
number = "20",

}

TY - JOUR

T1 - Azimuthons

T2 - Spatially modulated vortex solitons

AU - Desyatnikov, Anton S.

AU - Sukhorukov, Andrey A.

AU - Kivshar, Yuri S.

PY - 2005/11/11

Y1 - 2005/11/11

N2 - We introduce a novel class of spatially localized self-trapped ringlike singular optical beams in nonlinear media, the so-called azimuthons, which appear due to a continuous azimuthal deformation of vortex solitons. We demonstrate that the azimuthons are characterized by two independent integer indices, the topological charge m and the number N of the intensity peaks along the ring. Each soliton family includes azimuthons with negative, positive, and zero angular velocity.

AB - We introduce a novel class of spatially localized self-trapped ringlike singular optical beams in nonlinear media, the so-called azimuthons, which appear due to a continuous azimuthal deformation of vortex solitons. We demonstrate that the azimuthons are characterized by two independent integer indices, the topological charge m and the number N of the intensity peaks along the ring. Each soliton family includes azimuthons with negative, positive, and zero angular velocity.

UR - http://www.scopus.com/inward/record.url?scp=28844468778&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=28844468778&partnerID=8YFLogxK

U2 - 10.1103/PhysRevLett.95.203904

DO - 10.1103/PhysRevLett.95.203904

M3 - Article

AN - SCOPUS:28844468778

VL - 95

JO - Physical Review Letters

JF - Physical Review Letters

SN - 0031-9007

IS - 20

M1 - 203904

ER -